MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING

SIEMENS HEALTHINEERS AG MAGNETOM AERA; SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Model Number 10432914
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Tinnitus (2103)
Date of Event 10/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Siemens healthiness was informed that a patient complained of tinnitus and high-pitched noise along with problems sleeping after an mri examination.The tinnitus was stated to have occurred after the patient¿s first mri lspine examination on october 3, 2023.During this examination, the patient was wearing headphones without ear plugs.For the second examination (cspine) on october 13, 2023, the patient had brought their own ear plugs.Siemens healthineers was informed that the patient is currently being treated by a physician for the issues; however, no information has been received stating whether the tinnitus is permanent or reversible as of the date of this report.Additional information, if available, is pending receipt by siemens healthineers.
 
Additional Manufacturer Narrative
Siemens healthineers has initiated an investigation of the reported event.The investigation is ongoing.A supplemental report will be submitted if additional information is obtained upon the completion of the investigation.H6: code 4756 was utilized for component code because not enough information was provided to siemens to determine what system component, if any, was involved in the reported complaint event.
 
Additional Manufacturer Narrative
H3, h6: siemens healthineers has completed the investigation of the reported event.It was initially reported that a patient had reported tinnitus (high-pitched noise) and trouble sleeping.According to the information provided in the complaint description, the patient's l-spine was examined on (b)(6) 2023.During this examination, the patient was not given ear plugs for hearing protection, but only the headphones.The patient returned for a c-spine study on (b)(6) 2023.Then she informed the customer about the high-pitched noise and tinnitus.For the second study, the patient had brought her own ear plugs due to the tinnitus.The patient was being treated by a physician, however, no further information about her health status is available.The magnetom family, operator manual ¿ mr system, syngo mr xa30 explicitly warns that noise development during an mr examination may lead to hearing impairment up to permanent hearing loss.It is explained that by switching the currents in the gradient coils for imaging purposes, the mechanical forces lead to noise development (humming, knocking noises) during the mr examination which can exceed 99 db(a) in the bore.The patient is to be provided with appropriate hearing protection that lowers noise to at least 99 db(a).To avoid any hearing issues the magnetom family, operator manual ¿ mr system syngo mr xa30 describes how adequate attenuation levels can be achieved by using, for example, ear plugs.The standard siemens mri headphones are intended for communication with the patient and can be used in combination with ear plugs.For appropriate sound attenuation, the proper use of hearing protection is important.All personnel are to be trained to correctly apply the hearing protection.The system specific technical data are detailed in the magnetom aera, system owner manual ¿ 5 technical data, syngo mr xa30.There it is stated that the a-evaluated, effective sound pressure level was measured according to nema ms 4-2010 (national electrical manufacturers association) using the maximum gradient acoustic noise (mgan) method.For the systems with xq gradient coils the patients require hearing protection with a single number rating (snr) of 22 db or more, for systems with xj gradients 18db or more are necessary.The used standard siemens mri headphones reduces noise by a single number rating of snr less than or equal to 13 db.Magnetom family, operator manual ¿ mr system syngo mr xa30 explicitly states that all hearing protection devices must provide the required level of sound attenuation.This complaint has been closed.
 
Additional Manufacturer Narrative
H11: corrected data: d4: complete udi number added.H11: corrected data: d4: complete udi number added.

Brand Name
MAGNETOM AERA
Common Device Name
SYSTEM, NUCLEAR MAGNETIC RESONANCE IMAGING
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM  91052
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
allee am röthelheimpark 2
erlangen 91052
GM   91052
Manufacturer Contact
rebecca tudor
40 liberty blvd., mc 65-1a
malvern, PA 19355
4843234198
MDR Report Key18300029
Report Number3002808157-2023-00016
Device Sequence Number7160818
Product Code LNH
UDI-Device Identifier04056869006697
UDI-Public(01)04056869006697(21)142005
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K231560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10432914
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2023
Supplement Date Received by Manufacturer07/05/2024
07/17/2024
Initial Report FDA Received Date12/11/2023
Supplement Report FDA Received Date07/08/2024
07/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale